EconPapers    
Economics at your fingertips  
 

Optimal reinsurance to minimize the discounted probability of ruin under ambiguity

Danping Li and Virginia R. Young

Insurance: Mathematics and Economics, 2019, vol. 87, issue C, 143-152

Abstract: We solve an optimal robust reinsurance problem for an ambiguity-averse insurer, who worries about ambiguity in the rate of claim occurrence and who develops an optimal robust reinsurance strategy to minimize the penalized discounted probability of ruin, in which we discount for the time of ruin. Specifically, we minimize the expectation of e−δτ1{τ<∞}, in which τ equals the time of ruin and δ measures the insurer’s time value. Moreover, we penalize this expectation with an entropic term that accounts for the insurer’s ambiguity concerning the claim rate.

Keywords: Reinsurance; Ruin probability; Ambiguity; Mean–variance premium principle; Robust optimization; Diffusion approximation (search for similar items in EconPapers)
JEL-codes: C61 D81 G22 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668718304694
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:87:y:2019:i:c:p:143-152

DOI: 10.1016/j.insmatheco.2019.04.009

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:insuma:v:87:y:2019:i:c:p:143-152